Alert archive / New Mexico / Flash Flood Warnings in 2020
Flash Flood Warning 5, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Jul 31, 2020, 5:44 PM MDT for Otero County, New Mexico. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2020, 5:44 PM MDT (23:44 UTC)
- Expired
- Jul 31, 2020, 9:00 PM MDT
- In force
- 3 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Otero County, NM
The radar
The Holloman AFB radar (KHDX), 35 km from the middle of the area, began a volume at 23:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 7:33 PM MDT | FLOOD | Mescalero, NM | BRIEFED MESCALERO DISPATCH ON POTENTIAL FOR ADDITIONAL THUNDERSTORMS TONIGHT. RAINFALL ESTIMATES OF 1-1.5 INCHES ACROSS THE TOWN OF MESCALERO AND UPSTREAM IN SOLDIER CANYON HAS RESULTED IN MINOR FLOODING. THE MAJORITY OF FLOODING HAS REMAINED WITHIN THE CULVER |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.7 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 442 J/kg
- Mixed-layer CIN
- -311 J/kg
- Mixed-layer LCL
- 2260 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
334
WGUS54 KEPZ 312344
FFWEPZ
NMC035-010200-
/O.NEW.KEPZ.FF.W.0005.200731T2344Z-200801T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
544 PM MDT Fri Jul 31 2020
The National Weather Service in El Paso Tx/Santa Teresa has issued a
* Flash Flood Warning for...
Northern Otero County in south central New Mexico...
* Until 800 PM MDT.
* At 543 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through Soldier Canyon. The debris flow can consist of rock,
mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Mescalero and Soldier Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3320 10579 3315 10581 3312 10571 3323 10572
3322 10578
FLASH FLOOD...RADAR INDICATED
$$
ED1 follow-up statement
028
WGUS54 KEPZ 010156
FFWEPZ
NMC035-010300-
/O.EXT.KEPZ.FF.W.0005.000000T0000Z-200801T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service El Paso Tx/Santa Teresa NM
756 PM MDT Fri Jul 31 2020
The National Weather Service in El Paso Tx/Santa Teresa has extended
the
* Flash Flood Warning for...
Northern Otero County in south central New Mexico...
* Until 900 PM MDT.
* At 753 PM MDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1 inch of rain
has fallen. Flash flooding is ongoing or expected to begin shortly.
Excessive rainfall over the burn scar will result in debris flow
moving through Soldier Canyon. The debris flow can consist of rock,
mud, vegetation and other loose materials.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Doppler radar.
IMPACT...Flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other
drainage and low lying areas.
* Some locations that will experience flash flooding include...
Mescalero and Soldier Canyon.
An additional 0.5 inches fell within the past hour, and more rain
could fall within the next hour. Some minor flooding has already
been reported in Mescalero.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move away from recently burned areas. Life-threatening flooding of
creeks, roads and normally dry arroyos is likely. The heavy rains
will likely trigger rockslides, mudslides and debris flows in steep
terrain, especially in and around these areas.
Flooding is occurring or is imminent. It is important to know where
you are relative to streams, rivers, or creeks which can become
killers in heavy rains. Campers and hikers should avoid streams or
creeks.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 3320 10579 3315 10581 3314 10574 3316 10572
3323 10572 3322 10578
FLASH FLOOD...RADAR INDICATED
$$
EDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 31, 5:31 PM MDT, 13 minutes earlier.
Area forecast discussion, Jul 31, 5:31 PM MDT, 13 minutes before
Area Forecast Discussion National Weather Service El Paso TX/Santa Teresa NM 531 PM MDT Fri Jul 31 2020 ...Update for 00Z TAF Cycle... .AVIATION...00Z TAF CYCLE VFR conditions expected through period with the slight chance of TSRA causing IFR conditions. Main impacts will be low certainly TS chances from now through 07Z. Overnight convection possibility will focus along and east of the Rio Grande, with best chances at KTCS. Have left VCTS out of other TAF sites until confidence is higher later tonight. Skies SCT100 BKN200 becoming FEW-SCT150 after 06Z. Winds generally 040-090 at 08-12KT. Another window for TSRA possible after 21Z tomorrow afternoon at all TAF sites. && .PREV DISCUSSION...206 PM MDT Fri Jul 31 2020... .SYNOPSIS... An upper high will be drifting east over the next week which will help to decrease storm coverage to mainly the mountains by Monday. As the high shifts east of the area late next week, storm chances increase over southwestern New Mexico once again. Temperatures will continue to run about 5 to 10 degrees above normal for the next week. && .DISCUSSION... .SHORT TERM...Tonight and Saturday... A backdoor frontal boundary has pushed into and stalled across the region. It arrived last night with a breezy and gusty easterly push, lasting into the early afternoon hours today. The dewpoints have jumped back into the 50s and lower 60s. The PWATs rose from below 3/4" to over 1.0". Model dynamics indicate a LOT of instability with CAPES in the 1500-2000 J/KG range today and tomorrow, with LIs in the -4 to -7 range. Speed shear is not good, but directional shear is quite good with healthy storm inflow of SE winds on SSW moving storms today, tonight, and Saturday. Thus we are anticipating some late day activity today, lasting well into the night tonight. We originally believed the storms would stay east, but moisture has made it west, and the CAM models believe we will see storms over the Gila this afternoon, moving s into the Southern Deserts tonight. DCAPEs remain at or above 1500 J/KG so strong outflow winds possible, as well as moderate to large hail in some storms. Heavy rain and flash flood potential best east of the Rio Grande where the PWATs are highest, but storms won't be moving fast anywhere, so the potential or isolated flooding exists all areas. Last night's, and today's early CAM models were fairly bullish on another overnight MCS moving south over our eastern zones late tonight, but the current suite is no so much. Thus, although we are keeping POPs in the forecast overnight, storm activity could be mostly over by midnight. Morning low temperatures will be dependent on the cloud cover, rain, and overnight clouds. Saturday brings a better setup for area-wide isolated to scattered showers and thunderstorms, with potential for severe weather. Dynamics will be a lot like this afternoon and evening, with good CAPE and directional shear, allowing for longer-lived, more organized storm structure. Hail and wind will be the primary severe weather threats. Both the GFS and NAM models indicate large and strong outflow boundaries from convective activity. && .LONG TERM... Long term will have upper high currently centered off over AZ slowly shifting to the east and south. Enough low level moisture over the area will keep thunderstorm chances going into Saturday night with northerly flow continuing over area. Could be some stronger storms with decent shear and instability remaining in place. Going into Monday through Wednesday, upper high will be drifting over CWA which will generally limit scattered thunderstorms to the mountains with some isolated storms moving onto the lowlands with outflows. Good agreement among models through this time except EC is a little cooler with more thunderstorm coverage which is unusual. MEX guidance numbers are mainly in the mid to upper 90s for the lowlands through this period, but given low levels start to dry out and recent history of running 3 to 5 degrees too cool, raised highs into the upper 90s to around 100. For the end of the period, upper high ends up over northern to central TX, but elongated from west to east. This will help to tap some moisture from the south to bring best chances to areas west of the Divide as surface flow keeps Gulf of Mexico moisture no further west than extreme eastern NM. Westerly mid level flow could push storms into the Rio Grande Valley later in the day, but with just isolated to widely scattered coverage. High temperatures will start to fall out west with the increasing moisture, but kept highs near 100 along the river valley. && .FIRE WEATHER... Low level moisture has moved back into the region on easterly winds today behind a backdoor front. This front also brought breezy east winds and cooler temperatures. Temperatures are 6-9 degrees cooler than yesterdays, off-the-chart, record readings. General winds will slacken through the afternoon and evening. A bit of convective inhibition through mid-afternoon with the cooler airmass in place will delay the start of showers and storms, but the late afternoon and evening hours should see storms form over the Sacs and Gila regions with those storms tracking south into and over the lowlands of S Central and SW New Mexico. RH recoveries will be better tonight with the improved dewpoints. Storms are likely to produce strong, gusty, and erratic outflows. None of these showers or storms, or any over the weekend through next week, are the product of a monsoon pattern. The 2020 monsoon pattern that was very healthy for a short time has totally ended for now and the foreseeable future. Not much change in the environment for Saturday, but the instability and dynamics look to be increased with higher storm potential resulting. Some storms could produce damaging winds and large hail tomorrow as storms look to be more organized. Another round of showers and storms in the PM, and early AM, hours expected Sunday and Monday. Temperatures through the weekend and early week will be lower, but still at or slightly above normal. Mixing heights will stay high, and thus ventilation will be moderate or better, despite marginal transport wind speeds. Tuesday and beyond, next week should bring somewhat drier and warmer weather to the region as upper-level high pressure builds back over from the west. && .PRELIMINARY POINT TEMPS/POPS... El Paso 74 96 71 97 / 20 30 40 10 Sierra Blanca 67 89 69 91 / 20 40 40 20 Las Cruces 69 93 66 95 / 20 40 40 20 Alamogordo 70 95 68 96 / 30 50 50 30 Cloudcroft 51 72 51 72 / 40 70 60 60 Truth or Consequences 71 93 68 96 / 20 40 40 30 Silver City 65 89 63 89 / 20 40 40 50 Deming 68 96 66 96 / 20 40 40 20 Lordsburg 70 96 67 95 / 20 30 40 30 West El Paso Metro 74 97 71 98 / 20 40 40 10 Dell City 68 94 67 96 / 30 40 40 10 Fort Hancock 74 96 69 98 / 20 30 40 20 Loma Linda 70 89 68 91 / 20 50 50 20 Fabens 74 95 70 96 / 20 30 30 0 Santa Teresa 71 96 68 96 / 20 40 40 10 White Sands HQ 74 94 70 96 / 20 40 50 30 Jornada Range 69 93 66 96 / 20 40 40 20 Hatch 70 95 67 96 / 20 40 40 30 Columbus 71 96 69 96 / 20 40 40 10 Orogrande 71 93 68 95 / 30 50 50 30 Mayhill 57 82 58 83 / 40 70 60 60 Mescalero 56 82 56 83 / 40 70 60 60 Timberon 55 79 55 80 / 30 70 60 60 Winston 59 89 57 89 / 20 50 30 50 Hillsboro 66 94 63 96 / 20 50 40 50 Spaceport 68 93 65 95 / 20 40 40 30 Lake Roberts 60 89 54 89 / 20 40 40 50 Hurley 65 92 62 93 / 20 40 40 40 Cliff 63 95 59 96 / 20 40 30 40 Mule Creek 67 91 59 92 / 20 40 40 40 Faywood 66 92 61 93 / 20 40 40 50 Animas 69 97 66 97 / 20 30 40 30 Hachita 67 96 65 96 / 20 40 40 20 Antelope Wells 68 95 66 95 / 20 40 50 30 Cloverdale 66 90 64 90 / 10 50 50 40 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...None. TX...None. && 14/26/30
Hazardous weather outlook, Jul 31, 12:09 PM MDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service El Paso TX/Santa Teresa NM 1209 PM MDT Fri Jul 31 2020 NMZ401>417-TXZ418>424-011815- Upper Gila River Valley-Southern Gila Highlands/Black Range- Southern Gila Foothills/Mimbres Valley- Southwest Desert/Lower Gila River Valley-Lowlands of the Bootheel- Uplands of the Bootheel-Southwest Desert/Mimbres Basin- Eastern Black Range Foothills-Sierra County Lakes- Northern Dona Ana County-Southern Dona Ana County/Mesilla Valley- Central Tularosa Basin-Southern Tularosa Basin- West Slopes Sacramento Mountains Below 7500 Feet- Sacramento Mountains Above 7500 Feet- East Slopes Sacramento Mountains Below 7500 Feet-Otero Mesa- Western El Paso County-Eastern/Central El Paso County- Northern Hudspeth Highlands/Hueco Mountains-Salt Basin- Southern Hudspeth Highlands- Rio Grande Valley of Eastern El Paso/Western Hudspeth Counties- Rio Grande Valley of Eastern Hudspeth County- 1209 PM MDT Fri Jul 31 2020 This Hazardous Weather Outlook is for portions of south central New Mexico, southwest New Mexico, and southwest Texas. .DAY ONE...This Afternoon and Tonight Increased moisture, instability, and dynamics today and tonight behind a back door frontal boundary which moved in last night and through the morning. Isolated to scattered shower and thunderstorm activity expected to develop after mid afternoon and continue well into the overnight hours. Set up is good for isolated organized strong storms. Strong outflow winds up to 50 mph are expected. In addition some storms could produced moderate hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Saturday could bring the region a slight risk of severe thunderstorms with wind and hail being the primary concerns. Isolated flash flooding also possible. Severe risk diminished, but not totally eliminated, for Sunday and Monday when more storms are expected in the afternoon and evening hours. Slight drying expected Tuesday through the next week to lessen storm probability and coverage, while increasing daily heating back to around triple-digit territory, to bring on heat concerns once again. .SPOTTER INFORMATION STATEMENT... Spotter activation not needed, but spotters are encouraged to call in with significant weather and impacts.
In the hours before
Special weather statement, Jul 31, 3:15 PM MDT, 2 hours 29 minutes before
Special Weather Statement
National Weather Service El Paso TX
315 PM MDT Fri Jul 31 2020
NMZ415-416-312200-
East Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
315 PM MDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO COUNTY UNTIL
400 PM MDT...
At 314 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles northeast of Elk Silver, moving south at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Sacramento, Mayhill, Silver Lake, Weed, Elk Silver, Sixteen Springs,
Hay Canyon, Cox Canyon, Dry Canyon and Bluff Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
south central New Mexico.
LAT...LON 3311 10532 3296 10532 3296 10535 3279 10535
3276 10579 3327 10563 3327 10543
TIME...MOT...LOC 2114Z 343DEG 31KT 3313 10549
DHUYVETTERSpecial weather statement, Jul 31, 4:22 PM MDT, 1 hour 22 minutes before
Special Weather Statement
National Weather Service El Paso TX
422 PM MDT Fri Jul 31 2020
NMZ412-414-415-312300-
Central Tularosa Basin NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
422 PM MDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL
500 PM MDT...
At 422 PM MDT, Doppler radar was tracking a strong thunderstorm 6
miles southeast of Mescalero, moving southwest at 20 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mescalero, Tularosa, Cloudcroft, Alamogordo, Sunspot, Silver Lake,
Burro Flats, High Rolls, La Luz, Mountain Park, Benson Ridge, Karr
Canyon and Dry Canyon.
This includes Highway 54 in New Mexico between mile markers 70 and
79.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
south central New Mexico.
LAT...LON 3316 10572 3305 10560 3274 10586 3306 10612
3313 10583
TIME...MOT...LOC 2222Z 045DEG 18KT 3308 10575
DHUYVETTERSpecial weather statement, Jul 31, 4:51 PM MDT, 53 minutes before
Special Weather Statement National Weather Service El Paso TX 451 PM MDT Fri Jul 31 2020 NMZ412>417-312330- Southern Tularosa Basin NM-Central Tularosa Basin NM-Otero Mesa NM- East Slopes Sacramento Mountains Below 7500 Feet NM- West Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 451 PM MDT Fri Jul 31 2020 ...SPECIAL WEATHER STATEMENT... At 451 PM MDT, Doppler radar was tracking a strong thunderstorm 6 miles east of Sunspot, moving southwest at 20 mph. Half inch hail and winds in excess of 30 mph will be possible with this storm. Locations impacted include... Timberon, Sunspot, Boles Acres, Oliver Lee State Park, Bluff Springs and The Otero Mesa. This includes Highway 54 in New Mexico between mile markers 45 and 59. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for south central New Mexico. LAT...LON 3287 10569 3272 10555 3234 10572 3275 10620 TIME...MOT...LOC 2251Z 043DEG 23KT 3276 10572 DHUYVETTER
Special weather statement, Jul 31, 5:15 PM MDT, 29 minutes before
Special Weather Statement National Weather Service El Paso TX 515 PM MDT Fri Jul 31 2020 NMZ412-414>416-010000- Central Tularosa Basin NM- East Slopes Sacramento Mountains Below 7500 Feet NM- West Slopes Sacramento Mountains Below 7500 Feet NM- Sacramento Mountains Above 7500 Feet NM- 515 PM MDT Fri Jul 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OTERO COUNTY UNTIL 600 PM MDT... At 515 PM MDT, Doppler radar was tracking a strong thunderstorm 5 miles north of Cloudcroft, moving southwest at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Timberon, Tularosa, Cloudcroft, Alamogordo, Sunspot, Burro Flats, High Rolls, La Luz, Mountain Park, Benson Ridge, Cox Canyon, Karr Canyon, Dry Canyon, Boles Acres and Bluff Springs. This includes the following highways... Highway 70 in New Mexico between mile markers 211 and 212. Highway 54 in New Mexico between mile markers 62 and 80. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for south central New Mexico. LAT...LON 3312 10580 3299 10560 3262 10567 3306 10629 TIME...MOT...LOC 2315Z 043DEG 18KT 3303 10575 DHUYVETTER
Special weather statement, Jul 31, 5:30 PM MDT, 14 minutes before
Special Weather Statement National Weather Service El Paso TX 530 PM MDT Fri Jul 31 2020 NMZ410-411-413-010030- Southern Tularosa Basin NM-Northern Dona Ana County NM- Southern Dona Ana County/Mesilla Valley NM- 530 PM MDT Fri Jul 31 2020 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN OTERO AND EAST CENTRAL DONA ANA COUNTIES UNTIL 630 PM MDT... At 530 PM MDT, Doppler radar was tracking a strong thunderstorm 4 miles northeast of Talavera, moving southwest at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Las Cruces, Vado, White Sands Missile Range Headquarters, NMSU Main Campus, Mesquite, Mesilla, San Miguel, Fairacres, Organ, Talavera, East Mesa, High Valley, San Pablo, Portions of Jornada Experimental Range, Northeast Las Cruces, Dripping Springs, Aguirre Springs, Mesilla Valley Bosque State Park, Portions of Organ Mountains Desert Peaks National Monument and Soledad Canyon. This includes the following highways... Interstate 10 in New Mexico between mile markers 136 and 155. Interstate 25 in New Mexico between mile markers 1 and 8. Highway 70 in New Mexico between mile markers 150 and 176. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for south central New Mexico. LAT...LON 3257 10667 3249 10636 3208 10637 3218 10693 TIME...MOT...LOC 2330Z 015DEG 87KT 3234 10659 DHUYVETTER
Special weather statement, Jul 31, 5:35 PM MDT, 9 minutes before
Special Weather Statement
National Weather Service El Paso TX
535 PM MDT Fri Jul 31 2020
NMZ412-414>416-010015-
Central Tularosa Basin NM-
East Slopes Sacramento Mountains Below 7500 Feet NM-
West Slopes Sacramento Mountains Below 7500 Feet NM-
Sacramento Mountains Above 7500 Feet NM-
535 PM MDT Fri Jul 31 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL OTERO COUNTY UNTIL
615 PM MDT...
At 534 PM MDT, Doppler radar was tracking a strong thunderstorm over
Mescalero, moving southwest at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Torrential rainfall is possible with this storm, and may lead to
localized flooding. We will be monitoring the rain totals over the
Soldier Canyon burnscar. Do not drive your vehicle through flooded
roadways.
Locations impacted include...
Mescalero, Lake Mescalero, Bent, Apache Summit and Soldier Canyon.
This includes Highway 54 in New Mexico near mile marker 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 1000 PM MDT for
south central New Mexico.
LAT...LON 3331 10572 3330 10560 3302 10569 3320 10606
3337 10573
TIME...MOT...LOC 2334Z 029DEG 46KT 3318 10579
DHUYVETTERThe office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 2:13 PM MDT | Special Weather Statement | EPZ | Otero | 62 min |
| Jul 31, 2:45 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 45 min |
| Jul 31, 3:15 PM MDT | Special Weather Statement | EPZ | Otero | 45 min |
| Jul 31, 3:24 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 51 min |
| Jul 31, 3:30 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 45 min |
| Jul 31, 4:22 PM MDT | Special Weather Statement | EPZ | Otero | 38 min |
| Jul 31, 4:26 PM MDT | Severe Thunderstorm Warning | EPZ | Otero | 49 min |
| Jul 31, 4:51 PM MDT | Special Weather Statement | EPZ | Otero | 39 min |
| Jul 31, 5:15 PM MDT | Special Weather Statement | EPZ | Otero | 45 min |
| Jul 31, 5:30 PM MDT | Special Weather Statement | EPZ | Doña Ana | 60 min |
| Jul 31, 5:35 PM MDT | Special Weather Statement | EPZ | 40 min | |
| Jul 31, 5:43 PM MDT | Areal Flood Advisory | EPZ | Doña Ana | 2 hr |
| Jul 31, 5:54 PM MDT | Flash Flood Warning | EPZ | Doña Ana | 111 min |
| Jul 31, 5:59 PM MDT | Severe Thunderstorm Warning | EPZ | Doña Ana | 46 min |
Nearby
Flash Flood Warnings in New Mexico, 2020Every flash flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.